Does remicade cause joint pain?
If you’re reading this article, there’s a good chance that you or someone you know is on Remicade and experiencing joint pain. Well, my friend, let me tell you: You’ve come to the right place! We are going to explore everything there is to know about Remicade and whether it causes joint pain or not.
What Is Remicade?
Let’s start with a quick overview of what exactly Remicade is. It’s a medication used to treat autoimmune diseases such as Crohn’s disease, ulcerative colitis, rheumatoid arthritis, ankylosing spondylitis, psoriatic arthritis and plaque psoriasis which involve the immune system attacking different organs of the body.
Fun fact: Did you know that “Remi” in French means ‘oarsman’ who steers the boat? Indeed! This can lead us into thinking -can remicaide steer us away from our physical ailments?- Let’s dive deeper.
Remicade works by blocking tumor necrosis factor-alpha (TNF-alpha), which is involved in inflammation in the body. By blocking TNF-alpha antibodies present in drug interfere with immune cells attaching themselves onto healthy tissues for activation thereby subduing excess activity which leads to organ damage.
Do People On Remicade Report Experiencing Joint Pain?
Now let’s get down to business — does taking Remciaid cause joint pain? The short answer is yes, some people report experiencing it as one of their side effects (but hold your horses we have more information)
Research has found that around 10%–20% of patients may experience arthralgia(temporary synovial membrane inflammation) after being administered three injections; meaning these patients experienced additional stiffness and swelling besides having ongoing muscle fatigue beforehand but recovery time seemed too slow. However after adaptation phase symptoms were mostly controlled. This can be viewed as the body’s reaction to Remicade: a temporary discomfort that will subside once the medication has settled in.
But Why Would Remicade Cause Joint Pain?
A great question indeed! Remicade plays by its own rules, blocking and interfering with elements in the immune system such as TNF-alpha which also play a role in joint health. In fact TNF-alpha regulates several processes including cell division and growth all of which contribute towards healthy synovial membrane (found around joints) maintenance.
However, by targeting these functions, it is highly possible that some patients receiving Remicaide might report experiencing various forms of stiffening without swelling due to this reason.
How To Deal With Joint Pain Caused By Remicade
Now we’ve established that there is a chance you may experience joint pain while taking Remicaide let’s discuss how best to alleviate these symptoms for an improved quality of life.
Speak to your Doctor: Your doctor should be informed if you begin experiencing unusual levels of stiffness or soreness within joints whilst on treatment course since outlying factors must not be overlooked.
Consider adjusting dosage and duration: After communicating with your physician they may decide to reduce/remodel time between injections or even switch prescriptions if signs persist
Physiotherapy Engage therapist who focuses on physical treatments: gentle strengthening/stretches/blowing off steam during stretches sessions ensure subsequent discomforts are monitored
It’s important however notto self-diagnose.Doctors know better!
When Should You Contact Your Physician?
While it may seem like common knowledge but I’m going repeat this sentence again clearly: contact your physician immediately when anything feels outside usual (we can’t stress enough). Seeking advice after any sudden change(s), concern(s), severity (increase/decrease) fatigue/ rash development besides having issues like chest pains can definitely prove early warning signs ahead and induce proactive care.
What Other Side Effects Can Remicade Cause?
Unfortunately, joint pain is not the only side effect that patients may experience whilst taking Remicaide. Here are a few more:
- Skin sensitivity reactions/pain
- Rash or hives on skin including areas of patches.
- Breathlessness and/or facial swelling suggestive of angioedema
- Nausea, stomach cramps/ abdominal discomforts
Hints for bloating.Neuropathic disorders
(Note:These symptoms are more rare!)
It’s important to keep track of these effects just in case they worsen over timewhich could be indicative of something far beyond drug reaction.
In summary we went from analyzing what Remicaide is followed by an investigation questioning whether it could lead to joint pain among other side-effects. We later discovered evidence which candidly links some forms of arthralgia amongst patients administered this treatment -indicating that some extra light may have been exposed..
Be sure to communicate with your doctor if any physical abnormalities come creeping in as early intervention to such complex ailments outweigh risks. Finally remember it might feel like a tidal wave bigger than oneself but prompt attention regarding body changes brings solace knowing you will float past any curveballs along the way